Illinois, 2013

Hail and Damaging Winds in Illinois, June 25, 2013

June 25, 2013 · NWS ILX · 19 events in 10 counties and zones

An upper-level disturbance interacting with a very warm and humid airmass triggered widespread showers and thunderstorms across central Illinois during the afternoon and evening of June 25th. Many of the storms became severe, producing wind gusts of 55 to 65 mph and hail as large as golf balls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An upper-level disturbance interacting with a very warm and humid airmass triggered widespread showers and thunderstorms across central Illinois during the afternoon and evening of June 25th. Many of the storms became severe, producing wind gusts of 55 to 65 mph and hail as large as golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 2:17 PM CST, 1 hour earlier.

Area forecast discussion, Jun 25, 2:17 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT TUE JUN 25 2013

.DISCUSSION...
ISSUED 300 PM CDT TUE JUN 25 2013

SEVERE STORM CHANCES WILL REMAIN THE FOCUS OVER THE NEXT 2 DAYS.
FLASH FLOODING POTENTIAL TONIGHT IN THE NORTH WILL ALSO BE A
CONCERN. BEYOND THAT...AN AIRMASS CHANGE IS PROJECTED FOR LATE
THIS WEEK AND WEEKEND. HOWEVER...A CUTOFF UPPER LOW LINGERING OVER
THE HEARTLAND WILL KEEP SHOWERS AND EVEN ISOLATED THUNDERSTORMS IN
THE FORECAST THROUGH EARLY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH FRIDAY.

WE DECIDED TO PUT OUR 5 NORTHERN COUNTIES IN A FLASH FLOOD THROUGH
TONIGHT DUE TO PREVIOUS 3-5 INCH RAINS EARLY MONDAY MORNING AND
THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL RATES UP TO 2
INCHES AN HOUR WITH ANY THUNDERSTORMS THROUGH TONIGHT. PWATS
REMAIN IN THE 1.7-1.9" RANGE...AND PERIODIC STORMS IN AN EAST-WEST
LINE ACROSS N IL IS POSSIBLE.

ADJUSTING OUR 12Z SOUNDING FOR CURRENT CONDITIONS SHOWS ML-CAPE
VALUES APPROACHING 3500 J/KG ACROSS OUR AREA...WITH LITTLE TO NO
CIN. VARIOUS BOUNDARIES ACROSS THE AREA FROM YESTERDAYS CONVECTION
HAVE ALREADY BEGUN TO FIRE BETWEEN 18-19Z. WATER VAPOR PIX CONFIRM
A SHORTWAVE IN THE FLOW ACROSS IOWA PROGRESSING EAST-NE. THAT WAVE
SHOULD HELP RAMP UP THE COVERAGE OF STORMS AND POSSIBLY PUSH US
INTO SEVERE WEATHER MODE. FREEZING LEVEL AT 14.4K FT MEANS HAIL
WILL NEED INTENSE UPDRAFTS TO REACH SEVERE LEVELS /1"+/...BUT WE HAVE
THE CAPE TO ACCOMPLISH THAT WITH THE STRONGEST STORMS. WIND SHEAR
WILL BE GRADUALLY INCREASING AS WE HEAD INTO THIS EVENING...SO
ROTATING SUPERCELLS WILL BE POSSIBLE AS THE EVENT PROGRESSES.

THE LATEST HRRR IS INDICATING TWO PERIODS OF STORMS POSSIBLE. WE
EXPECT A WAVE OF STORMS THIS EVENING THAT MAY BE FOLLOWED BY
ANOTHER BOWING COMPLEX OF STORMS ROLLING INTO OUR AREA FROM IOWA
REACHING KNOX COUNTY AROUND 06Z/1AM. THOSE STORMS MAY BE STILL
AFFECTING OUR COUNTIES SE OF I-70 WED MORNING BEFORE THEY DEPART
INTO INDIANA. WE WENT WITH SOME LIKELY POPS IN THE MORNING TO
ACCOUNT FOR THAT.

THEN A BREAK IN THE ACTION MAY DEVELOP THE REST OF WED MORNING AS
THE ATMOSPHERE RECHARGES FOR THE AFTERNOON WAVE OF STRONG TO
SEVERE STORMS. IT APPEARS THAT A LINE OF STORMS WILL DEVELOP
ACROSS WEST CENTRAL ILLINOIS BY MID AFTERNOON...THEN PROGRESS
EASTWARD. AN INCREASING LLJ IS EXPECTED TO COINCIDE WITH UPPER
LEVEL WINDS VEERING TO THE NORTHWEST. THAT WILL INCREASE SHEAR AND
HELICITY PARAMETERS AND RAMP UP THE THREAT OF ROTATING STORMS AND
POSSIBLY A FEW TORNADOES...MAINLY EAST OF I-55. WE INCREASED POPS
TO LIKELY IN THE EAST WEDNESDAY AFTERNOON TO ACCOUNT FOR THAT
PERIOD OF SEVERE STORMS.

STORMS SHOULD BE WINDING DOWN WED EVENING AS THE COMPLEX MOVES
INTO INDIANA. THURSDAY AND THURSDAY NIGHT SHOULD BE PRIMARILY
DRY...BUT A FEW DAYTIME SHOWERS WILL BE POSSIBLE IN THE EAST AS
THE UPPER WAVE LINGERS ACROSS THE EAST...AND A FEW SHOWERS MAY
REACH OUR SOUTHWESTERN COUNTIES THUR NIGHT AHEAD OF THE NEXT UPPER
LEVEL WAVE. WE KEPT SLIGHT CHANCE POPS EVERYWHERE ON FRIDAY AS
THAT WAVE PROGRESSES ACROSS IL. PRECIP SHOULD BE SPOTTY...AS
COOLER AND LESS HUMID AIR BEGINS TO FLOW INTO THE AREA ON
NORTHWEST WINDS.

LONG TERM...SATURDAY THROUGH TUESDAY.

WE EXPECT TO BE IN AN EXTENDED PERIOD UP UPPER LEVEL TROUGHING AS
A CUT OFF LOW DEVELOPS ACROSS THE WESTERN GREAT LAKES AND
RETROGRADES AND OSCILLATES OVER THE MIDWEST THROUGH EARLY NEXT
WEEK. PERIODS OF SLIGHT CHANCE AND CHANCE POPS WILL PEPPER THE
EXTENDED FORECAST AS A RESULT...DUE TO VARIOUS SHORTWAVE ROTATING
AROUND THE UPPER LOW. RELATIVELY COOL AIR ALOFT WILL ALSO KEEP
LAPSE RATES MODERATELY HIGH...AND FAVORABLE FOR ANY SUNS HEATING
TO CREATE SHOWERS AND ISOLATED STORMS.

TEMPS WILL SETTLE OUT WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND
LOWS IN THE LOWER 60S FOR MUCH OF THE EXTENDED PERIOD.

SHIMON
&&

.AVIATION...
ISSUED 1252 PM CDT TUE JUN 25 2013

PERIODS OF THUNDERSTORMS ARE EXPECTED AT ALL OF THE TAF SITES IN
CENTRAL AND EASTERN IL THE NEXT 24 HOURS. THE HIGH RESOLUTION
MODELS LIKE THE HRRR...RUC AND LOCAL WRF ARE IN FAIR AGREEMENT
THAT AT LEAST SCT CONVECTION WILL DEVELOP LATER THIS AFTERNOON IN
WEST CENTRAL IL...IN RESPONSE TO ABUNDANT INSTABILITY AND A
SHORTWAVE NOW MOVING TOWARD CENTRAL MO...AND IMPACT THE TAF SITES
AROUND 21-23Z.

AM ANTICIPATING A BRIEF RESPITE IN THE CONVECTION AS THE
ATMOSPHERE LIKELY STABILIZES...DUE TO RAIN FROM LATER AFTERNOON
STORMS...AROUND OR SHORTLY AFTER SUNSET.

LATER IN THE EVENING AND OVERNIGHT...THE SHORT RANGE AND HIGH
RESOLUTION MODELS ARE IN FAIR AGREEMENT THAT SCT CONVECTION WILL
REDEVELOP CLOSE TO OR SHORTLY AFTER MIDNIGHT IN RESPONSE TO AMPLE
LOW LEVEL MOISTURE AND INCREASING LOW LEVEL WINDS/MOISTURE
TRANSPORT. AT THIS TIME IT APPEARS THAT THE MOST LIKELY AREA TO
EXPERIENCE THIS WILL BE IN THE NORTHERN TAF SITES FROM KPIA-KBMI.
AM CONFIDENT THIS WILL IMPACT THESE AREAS...SO WENT WITH A
PREDOMINANT TSRA GROUP FOR A FEW HOURS BEFORE DAYBREAK. CONFIDENCE
WANES WITH SOUTHWARD AND EASTWARD EXTENT AS THE MODELS DO NOT
AGREE ON THE PROPAGATION OF THE STORMS.

MILLER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ027>031.

&&
Hazardous weather outlook, Jun 25, 2:31 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT TUE JUN 25 2013

ILZ027>031-261100-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
331 PM CDT TUE JUN 25 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
EVENING...THEN AGAIN AFTER 1 AM AS ANOTHER COMPLEX ARRIVES IN
CENTRAL IL FROM IOWA. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING. FLASH FLOODING WILL BE
POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE LAST COUPLE OF
DAYS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. ALONG THE SPOON RIVER...
MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY
THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE
THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON
AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL
THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN 3 PM UNTIL 9 PM...AND
POSSIBLY AGAIN AFTER 1 AM TONIGHT.

ILZ036-037-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-TAZEWELL-
331 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
EVENING...THEN AGAIN AFTER 2 AM AS ANOTHER COMPLEX ARRIVES IN
CENTRAL IL FROM IOWA. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.

FOR INTERESTS ALONG THE SPOON RIVER... MINOR FLOODING IS EXPECTED
TO DEVELOP AROUND LONDON MILLS WEDNESDAY THROUGH FRIDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE
THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON
AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL
THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN 3 PM UNTIL 9 PM...AND
POSSIBLY AGAIN AFTER 2 AM TONIGHT.

ILZ038-042>046-048-051>055-057-261100-
CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MCLEAN-
MENARD-MOULTRIE-PIATT-SANGAMON-VERMILION-
331 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR THIS EVENING OVER
PARTS OF CENTRAL THROUGH EAST CENTRAL ILLINOIS. A FEW OF THE
MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING. ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS AND
HEAVY RAIN ARE ANTICIPATED VERY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE
THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON
AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL
THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM 3 PM UNTIL 10 PM.

ILZ056-061>063-066>068-071>073-261100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-
RICHLAND-SHELBY-
331 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR OVER PARTS OF
SOUTHEAST ILLINOIS TONIGHT. A FEW OF THE MORE INTENSE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS.
THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY
EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE
PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM UNTIL 11 PM.

SHIMON

In the hours before

Local storm report, Jun 25, 9:32 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             WILLIAMSVILLE           39.95N 89.56W
06/24/2013  M1.00 INCH       SANGAMON           IL   TRAINED SPOTTER

            DELAYED REPORT. TIME ESTIMATED BASED ON RADAR. NICKEL TO
            QUARTER SIZE HAIL. LASTED FOR 5 TO 10 MINUTES.

&&

SHIMON
Special weather statement, Jun 25, 1:13 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
213 PM CDT TUE JUN 25 2013

ILZ036-037-041-252015-
FULTON-MASON-TAZEWELL-
213 PM CDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MASON...SOUTHEAST
FULTON AND TAZEWELL COUNTIES UNTIL 315 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATH...OR 11 MILES SOUTHWEST OF HAVANA...
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  HAVANA...
  MANITO...
  GREEN VALLEY...
  DELAVAN...
  SOUTH PEKIN...

OTHER LOCATIONS AFFECTED INCLUDE...MARBLETOWN...CHATAUQUA PARK...
POPLAR CITY...TOPEKA...GOOFY RIDGE AND FOREST CITY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4067 8949 4041 8931 4018 9020 4023 9027
TIME...MOT...LOC 1913Z 245DEG 26KT 4022 9018

MILLER
Local storm report, Jun 25, 2:42 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLOOD            3 W IPAVA               40.35N 90.38W
06/25/2013                   FULTON             IL   PUBLIC

            SEVERAL INCHES OF WATER OVER US 136 BETWEEN IPAVA AND
            TABLE GROVE. FROM COUNTY ESDA.

&&

JRP

The radar

The Lincoln radar (KILX), 28 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

10 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Tazewell

When
June 25, 3:17 PM CST to 3:18 PM CST
Where
Tazewell County, 2 mi S of Delavan
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.341, -89.550

Thunderstorm Wind, Champaign

When
June 25, 4:05 PM CST to 4:10 PM CST
Where
Champaign County, Mahomet
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
40.200, -88.400

Several tree branches were blown down in Mahomet.

Hail, Champaign

When
June 25, 4:15 PM CST to 4:16 PM CST
Where
Champaign County, Mahomet
Measured
0.75 in hail
Reported by
Mesonet
Coordinates
40.200, -88.400

Thunderstorm Wind, Champaign

When
June 25, 5:08 PM CST to 5:13 PM CST
Where
Champaign County, 1.09 mi S of Champaign
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.104, -88.247

A large tree was snapped off near Hessel Park in Champaign.

Thunderstorm Wind, Douglas

When
June 25, 5:32 PM CST to 5:37 PM CST
Where
Douglas County, Villa Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
39.870, -88.170

Several trees and power lines were blown down in Villa Grove.

Thunderstorm Wind, Douglas

When
June 25, 5:55 PM CST to 6:00 PM CST
Where
Douglas County, Arthur
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
39.720, -88.470

Power lines were blown down in Arthur.

Thunderstorm Wind, Douglas

When
June 25, 6:00 PM CST to 6:05 PM CST
Where
Douglas County, Newman
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Trained Spotter
Coordinates
39.800, -87.980

A two-foot diameter tree limb and power lines were blown down on Lytle Street in Newman.

Thunderstorm Wind, Vermilion

When
June 25, 6:05 PM CST to 6:10 PM CST
Where
Vermilion County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

A 2-foot diameter tree was blown down onto a car in Danville.

Thunderstorm Wind, Vermilion

When
June 25, 6:05 PM CST to 6:10 PM CST
Where
Vermilion County, Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.130, -87.620

A tree and power lines were blown down at Bowman and Seminary Streets in Danville.

Hail, Macon

When
June 25, 6:33 PM CST to 6:34 PM CST
Where
Macon County, Macon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.700, -89.000

Hail, Fulton

When
June 25, 7:18 PM CST to 7:19 PM CST
Where
Fulton County, Astoria
Measured
1.75 in hail
Reported by
Mesonet
Coordinates
40.230, -90.350

Hail, Macon

When
June 25, 7:30 PM CST to 7:31 PM CST
Where
Macon County, Oakley
Measured
1.75 in hail
Reported by
Public
Coordinates
39.870, -88.800

Thunderstorm Wind, De Witt

When
June 25, 8:10 PM CST to 8:15 PM CST
Where
De Witt County, Farmer City
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.250, -88.630

A large tree limb and a non-power wire were blown down in Farmer City.

Thunderstorm Wind, Moultrie

When
June 25, 8:15 PM CST to 8:20 PM CST
Where
Moultrie County, Lovington
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.720, -88.630

Several trees and power lines were blown down in Lovington.

Hail, McLean

When
June 25, 8:21 PM CST to 8:22 PM CST
Where
McLean County, Shirley
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
40.420, -89.070

Hail, Fulton

When
June 25, 8:38 PM CST to 8:39 PM CST
Where
Fulton County, Cuba
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.500, -90.200

Hail, Peoria

When
June 25, 8:47 PM CST to 8:48 PM CST
Where
Peoria County, 5 mi SSW of Laura
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.853, -89.867

Hail, Peoria

When
June 25, 8:47 PM CST to 8:48 PM CST
Where
Peoria County, 5 mi SSW of Laura
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.853, -89.867

Hail, De Witt

When
June 25, 9:12 PM CST to 9:13 PM CST
Where
De Witt County, Birkbeck
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.180, -88.870

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453408, 453425, 453410, 453437, 453426, 453427, 453430, 453431, 453432, 453411, 453412, 453418, 453436, 453434, 453420, 453422, 453423, 453433, 453424.